Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 66, NWS Wichita, KS

May 11, 2017Harper County, Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2017, 1:57 PM CDT for Harper County, Kingman County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2017, 1:57 PM CDT (18:57 UTC)
Expired
May 11, 2017, 3:00 PM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
50.0 mph

Counties Harper County, KS, Kingman County, KS

The radar

The Vance AFB radar (KVNX), 79 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:27 PM CDTHAIL 11 W Zenda, KSA FEW WINDOWS TO A RESIDENCE BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS53 KICT 111857
SVRICT
KSC077-095-112000-
/O.NEW.KICT.SV.W.0066.170511T1857Z-170511T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
157 PM CDT THU MAY 11 2017

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Northwestern Harper County in south central Kansas...
  Southwestern Kingman County in south central Kansas...

* Until 300 PM CDT

* At 156 PM CDT, a severe thunderstorm was located over Nashville, or
  10 miles east of Isabel, moving northeast at 10 mph.

  HAZARD...Two inch hail. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles. 

* Locations impacted include...
  Nashville, Willowdale and Zenda. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 9835 3738 9835 3739 9846 3751 9847
      3766 9839 3752 9810 3731 9832
TIME...MOT...LOC 1856Z 210DEG 8KT 3742 9838 

HAIL...2.00IN
WIND...<50MPH
 
$$

ES
4 follow-up statements
384 
WWUS53 KICT 111914
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
214 PM CDT THU MAY 11 2017

KSC077-095-112000-
/O.CON.KICT.SV.W.0066.000000T0000Z-170511T2000Z/
Harper KS-Kingman KS-
214 PM CDT THU MAY 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN HARPER AND SOUTHWESTERN KINGMAN COUNTIES...

At 213 PM CDT, a severe thunderstorm was located near Nashville, or
10 miles east of Isabel, moving northeast at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Nashville, Willowdale and Zenda. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 9835 3738 9835 3739 9846 3751 9847
      3766 9839 3752 9810 3731 9832
TIME...MOT...LOC 1913Z 210DEG 8KT 3745 9836 

HAIL...1.75IN
WIND...60MPH
 
$$

ES
107 
WWUS53 KICT 111923
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
223 PM CDT THU MAY 11 2017

KSC077-095-112000-
/O.CON.KICT.SV.W.0066.000000T0000Z-170511T2000Z/
Harper KS-Kingman KS-
223 PM CDT THU MAY 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN HARPER AND SOUTHWESTERN KINGMAN COUNTIES...

At 222 PM CDT, a severe thunderstorm was located near Nashville, or
11 miles east of Isabel, moving northeast at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Nashville, Willowdale and Zenda. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 9835 3738 9835 3739 9846 3751 9847
      3766 9839 3752 9810 3731 9832
TIME...MOT...LOC 1922Z 210DEG 8KT 3747 9835 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

ES
202 
WWUS53 KICT 111935
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
235 PM CDT THU MAY 11 2017

KSC077-095-112000-
/O.CON.KICT.SV.W.0066.000000T0000Z-170511T2000Z/
Harper KS-Kingman KS-
235 PM CDT THU MAY 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN HARPER AND SOUTHWESTERN KINGMAN COUNTIES...

At 235 PM CDT, a severe thunderstorm was located 10 miles north of
Attica, moving east at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Nashville, Willowdale and Zenda. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 9835 3738 9835 3739 9846 3751 9847
      3766 9839 3752 9810 3731 9832
TIME...MOT...LOC 1935Z 266DEG 12KT 3740 9822 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

ES
805 
WWUS53 KICT 112000
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
300 PM CDT THU MAY 11 2017

KSC077-095-112010-
/O.EXP.KICT.SV.W.0066.000000T0000Z-170511T2000Z/
Harper KS-Kingman KS-
300 PM CDT THU MAY 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARPER AND
SOUTHWESTERN KINGMAN COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wichita.

LAT...LON 3732 9835 3738 9835 3739 9846 3751 9847
      3766 9839 3752 9810 3731 9832
TIME...MOT...LOC 2000Z 210DEG 8KT 3745 9819 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:50 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 11, 12:50 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1250 PM CDT Thu May 11 2017

.UPDATE...
Issued at 932 AM CDT Thu May 11 2017

A strong thunderstorm 25 to 30 miles in diameter is sprinting
northeast around 50 mph across far Southeast Kansas. Very heavy
rains and small hail are likely from this thunderstorm.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 251 AM CDT Thu May 11 2017

Current satellite water vapor imagery shows main upper level system
spinning over northeast New Mexico. This low pressure system will
move slowly eastward into north central Oklahoma by late this
afternoon. Expecting bulk of early morning activity to linger across
central Kansas this morning with a possible lull over southern
Kansas, however as upper level system moves eastward we should see
showers/storms redevelop with better coverage over southern
Kansas by this afternoon. There is a chance for strong/severe
storms to materialize over far southeast Kansas this afternoon,
especially if some breaks in the clouds allow better surface
heating thus boosting instability. The activity will gradually
shift east of the area for late tonight as the upper level system
continues to move away.

Dry and pleasant weather conditions will be in store for Kansas on
Friday and Saturday as upper level ridging builds across the
central plains.

.LONG TERM...(Sunday through Wednesday)
Issued at 251 AM CDT Thu May 11 2017

The warm and dry weather looks too continue for Sunday-Monday with
upper ridge gradually shifting east as upper troughing deepens over
the western states. The long range models are showing next chance of
storms possibly affecting central/south central Kansas late
Tuesday afternoon or night, as a upper level wave moves towards
the region. The weather pattern signal for Wednesday and beyond is
potentially looking more active for the Heartland. The combination
of a deep upper level low remaining just to the west and
persistent southerly winds will allow much richer Gulf of Mexico
moisture to stream northward into the region. If this signal is
preserved by the long range models then periods of thunderstorms
with severe weather is conceivable.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1250 PM CDT Thu May 11 2017

Thunderstorms are likely across Southern KS until this evening as
an intense low pressure center moves slowly east. While a few
severe TSRA are possible (especially in Southeast KS) the greatest
threat is for very heavy rains that'll cause 2-4SM visibilities,
especially at KICT & KCNU. Ceilings are likely to drop into "low-
end" MVFR category at both KICT & KCNU with IFR ceilings likely at
KCNU this evening. Ceilings & visbilities will improve quickly for
Central KS late this afternoon with KHUT & KICT in VFR status
early this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  50  73  49 /  60  40   0   0
Hutchinson      66  47  73  47 /  50  20   0   0
Newton          67  48  73  48 /  50  30   0   0
ElDorado        70  50  72  49 /  60  50   0   0
Winfield-KWLD   73  51  73  49 /  70  50   0   0
Russell         61  44  74  47 /  40  10   0   0
Great Bend      61  44  73  47 /  50  10   0   0
Salina          63  46  74  48 /  40  20   0   0
McPherson       65  47  73  47 /  50  20   0   0
Coffeyville     74  54  73  49 /  80  70  10   0
Chanute         72  53  73  49 /  70  60  10   0
Iola            71  52  72  49 /  60  60   0   0
Parsons-KPPF    73  54  73  49 /  70  70  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CDT tonight for KSZ093>096-
098>100.

&&

UPDATE...EPS
SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...EPS
Hazardous weather outlook, May 11, 12:18 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1218 PM CDT Thu May 11 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121730-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1218 PM CDT Thu May 11 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms are possible this afternoon and early
this evening, across most of Southern Kansas where quarter sized
hail and damaging winds around 60 mph are both possible. A short
lived tornado or two cannot be ruled out over extreme Southeast
Kansas.

Very heavy rains are also likely and may cause flash flooding across
Southeast Kansas. For further details, please refer to the latest Flash
Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another weather system is expected to move into the Central Plains
on Tuesday. A few severe thunderstorms are possible across Central
and South Central Kansas for Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Lawson/Ketcham

In the hours before

Local storm report, May 11, 9:03 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
903 AM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     SEDAN                   37.13N 96.18W
05/10/2017                   CHAUTAUQUA         KS   TRAINED SPOTTER

            DELAYED REPORT. A 6 TO 8 INCH DIAMETER TREE LIMB WAS
            DOWNED. NO ESTIMATE ON WIND SPEED. TIME ESTIMATED FROM
            RADAR.

0520 PM     HEAVY RAIN       7 E ARKANSAS CITY       37.07N 96.91W
05/10/2017  M2.78 INCH       COWLEY             KS   COCORAHS

            RAINFALL SINCE 7AM TODAY.

0529 PM     FLOOD            SEDAN                   37.13N 96.18W
05/10/2017                   CHAUTAUQUA         KS   TRAINED SPOTTER

            DITCHES ARE FILLING UP BETWEEN SEDAN AND HOWARD ALONG
            HIGHWAY 99. VERY HEAVY RAINFALL.

0545 PM     HAIL             9 SW INDEPENDENCE       37.14N 95.83W
05/10/2017  M1.25 INCH       MONTGOMERY         KS   TRAINED SPOTTER

0600 PM     HAIL             N INDEPENDENCE          37.23N 95.71W
05/10/2017  E1.00 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

            NORTH EDGE OF INDEPENDENCE.

0619 PM     TSTM WND GST     INDEPENDENCE AIRPORT    37.15N 95.78W
05/10/2017  M46.00 MPH       MONTGOMERY         KS   AWOS

0632 PM     HAIL             N PARSONS               37.34N 95.27W
05/10/2017  E0.50 INCH       LABETTE            KS   TRAINED SPOTTER

            NORTHERN EDGE OF PARSONS

0636 PM     FLOOD            INDEPENDENCE            37.23N 95.71W
05/10/2017                   MONTGOMERY         KS   LAW ENFORCEMENT

            SOME STREET FLOODING OCCURRING ACROSS THE CITY, MAINLY
            CONFINED TO THE TYPICAL FLOOD-PRONE AREAS.

0700 PM     FLOOD            SE SEDAN                37.13N 96.18W
05/10/2017                   CHAUTAUQUA         KS   TRAINED SPOTTER

            VERY HEAVY RAINFALL RATES WASHED OUT A SECTION OF COUNTY
            ROAD E ON THE SOUTHEAST EDGE OF SEDAN. THE CORRUGATED
            METAL CULVERT UNDER THE ROAD WAS LIKELY OVERWHELMED BY
            THE HIGH VOLUME OF WATER FLOWING THROUGH IT, CAUSING THE
            ROAD TO WASH OUT. ALSO, MANY LOW WATER CROSSINGS AND
            FLOOD-PRONE AREAS ARE FLOODED ACROSS THE COUNTY.

0750 PM     HEAVY RAIN       CHAUTAUQUA              37.02N 96.18W
05/10/2017  M1.41 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

BDK
Special weather statement, May 11, 9:13 AM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Wichita KS
913 AM CDT THU MAY 11 2017

KSZ095-096-099-100-111445-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
913 AM CDT THU MAY 11 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Montgomery County in southeastern Kansas...
  Southeastern Wilson County in southeastern Kansas...
  Northwestern Labette County in southeastern Kansas...
  Neosho County in southeastern Kansas...

* Until 945 AM CDT

* At 906 AM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall near Thayer, or 9
  miles east of Neodesha...moving northeast at 50 mph.

Hail up to the size of nickels and winds up to 50 mph are possible
with this storm.

* Locations impacted include...
  Chanute, Neodesha, Cherryvale, Erie, Thayer, Galesburg, Sycamore,
  Earlton, Parsons Tri City Airport, Lake Parsons, Dennis, Chanute
  Airport and Big Hill Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

LAT...LON 3758 9513 3722 9555 3734 9576 3774 9549
      3773 9542
TIME...MOT...LOC 1412Z 213DEG 44KT 3744 9551

ES
Special weather statement, May 11, 9:54 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Wichita KS
954 AM CDT THU MAY 11 2017

KSZ072-096-111530-
Neosho KS-Allen KS-
954 AM CDT THU MAY 11 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Neosho County in southeastern Kansas...
  Allen County in southeastern Kansas...

* Until 1030 AM CDT

* At 948 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Chanute...moving northeast at
  40 mph.

Hail up to the size of nickels and wind gusts up to 50 mph are
possible with this storm.

* Locations impacted include...
  Chanute, Iola, Humboldt, La Harpe, Gas, Elsmore, Bassett, Iola
  Airport, Petrolia and Chanute Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3758 9543 3764 9553 3784 9552 3800 9542
      3784 9508
TIME...MOT...LOC 1453Z 212DEG 27KT 3771 9547

ES
Local storm report, May 11, 9:56 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
956 AM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     HEAVY RAIN       SEDAN                   37.13N 96.18W
05/11/2017  E2.76 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

            24 HOUR RAINFALL.

0953 AM     HEAVY RAIN       HALE                    37.23N 96.02W
05/11/2017  E2.56 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

            24 HOUR RAINFALL.

&&

BDK
Local storm report, May 11, 10:21 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1021 AM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HEAVY RAIN       2 ESE LORRAINE          38.56N 98.28W
05/11/2017  M2.48 INCH       ELLSWORTH          KS   COCORAHS

            24 HR TOTAL.

1019 AM     HEAVY RAIN       6 SE ARKANSAS CITY      37.01N 96.96W
05/11/2017  M3.10 INCH       COWLEY             KS   COCORAHS

            24 HR TOTAL.

&&

BDK
Special weather statement, May 11, 1:26 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
126 PM CDT THU MAY 11 2017

KSZ082-111915-
Kingman KS-
126 PM CDT THU MAY 11 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southwestern Kingman County in south central Kansas...

* Until 215 PM CDT

* At 124 PM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall near Medicine
  Lodge...moving northeast at 10 mph.

Hail up to the size of nickels and wind gusts up to 50 mph are
possible with this storm.

* Locations impacted include...
  Nashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe or a warning is issued by the National Weather Service.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3739 9846 3748 9846 3741 9829 3738 9831
TIME...MOT...LOC 1825Z 210DEG 8KT 3735 9852

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:06 PM CDTAreal Flood WarningICTChautauqua, Cowley12 hr
May 10, 10:21 PM CDTSpecial Weather StatementICTRice39 min
May 11, 1:42 AM CDTAreal Flood WarningICTRice12 hr
May 11, 3:44 AM CDTSpecial Weather StatementICTRice61 min
May 11, 4:07 AM CDTSpecial Weather StatementICTRice68 min
May 11, 4:37 AM CDTSpecial Weather StatementICTEllsworth23 min
May 11, 5:14 AM CDTSpecial Weather StatementICTSaline31 min
May 11, 6:00 AM CDTSpecial Weather StatementICTSaline30 min
May 11, 6:32 AM CDTSpecial Weather StatementICTMarion28 min
May 11, 9:13 AM CDTSpecial Weather StatementICTNeosho32 min
May 11, 9:54 AM CDTSpecial Weather StatementICTAllen36 min
May 11, 10:56 AM CDTFlash Flood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 9 more12 hr
May 11, 1:26 PM CDTSpecial Weather StatementICTKingman49 min
May 11, 2:43 PM CDTSevere Thunderstorm WarningICTHarper, Kingman62 min
May 11, 2:56 PM CDTSpecial Weather StatementICTLabette49 min
May 11, 3:13 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson39 min
May 11, 3:37 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson45 min
May 11, 3:43 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner39 min
May 11, 3:58 PM CDTAreal Flood WarningICTHarper, Kingman26 hr
May 11, 4:32 PM CDTAreal Flood WarningICTChautauqua, Cowley, Labette, Montgomery, Neosho, Wilson26 hr
May 11, 5:11 PM CDTAreal Flood WarningICTSedgwick6 hr
May 11, 5:26 PM CDTFlash Flood WarningICTKingman, Sedgwick, Sumner5 hr
May 11, 5:38 PM CDTFlash Flood WarningICTChautauqua6 hr
May 11, 6:42 PM CDTSpecial Weather StatementICTChautauqua, Elk63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.